Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 102, NWS Columbia, SC

July 7, 2000Fairfield County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jul 7, 2000, 12:56 PM EDT for Fairfield County, South Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2000, 12:56 PM EDT (16:56 UTC)
Expired
Jul 7, 2000, 1:30 PM EDT
In force
34 min
Issued by
NWS Columbia, SC
Area
Whole counties

County Fairfield County, SC

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 4.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2000-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1816 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2000-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1816 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 071657
SVRCAE
SCC039-071730-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1256 PM EDT FRI JUL 7 2000

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FAIRFIELD COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 130 PM EDT.

* AT 1255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WINNSBORO MILLS...OR ABOUT 5 MILES
  SOUTHEAST OF WINNSBORO...MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHEASTERN FAIRFIELD COUNTY AT 110 PM EDT

THIS STORM WILL PRODUCE WINDS TO 60 MPH. STAY INDOORS AWAY FROM WINDOWS.

REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF
OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 11:01 AM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 7, 11:01 AM EDT, 1 hour 55 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-080152-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA, SC
952 AM EDT FRI JUL 7 2000

DISC:  14Z SFC ANALYSIS SHOWS REAL T/TD BNDRY ALNG VA/NC BDR. TROF
ACRS SRN GA. HI PRES ACRS THE GREAT LAKES REGION.

SATELLITE SHOWS PTLY CLDY SKIES ACRS THE AREA...ALTHOUGH MORE CLDS
ACRS THE NRN PTN OF THE CWA ASSOCIATED WITH SHRA/TSRA ALNG NC/SC
BDR. MID AN UPR LVL HI TO RMN TO OUR W THRU THIS AFT AND NW FLOW
ALOFT CONT. MORNING RUC SHOWING ONE S/W ASSOCIATED WITH MORNING
CONVECTION TO MOVE SE THRU THE AFT ACRS THE NERN PTN OF THE STATE
THEN ANOTHER WEAKER S/W TO PUSH SE ALNG THE SAV RIVER AFT/EVENING.
WL NEED TO BOOST POPS ACRS THE NERN PTN OF THE CWA...WITH CURRENT
ACTIVITY AND A LITTLE BOOST ELSEWHERE. AS AIRMASS BECOMES MODERATELY
UNSTABLE...ALNG WITH GOOD HEATING AND TDS IN THE LOW TO MID 70
CANNOT RULE OUT MORE AFT/EARLY EVENING SHRA/TSRA ACRS THE REMAINDER
OF THE AREA. TEMPS LOOK GOOD FOR AFT.

FCSTID = 77
CAE   91  70  89  69 /  20  10  10  10
AGS   92  69  91  68 /  20  10  10  10
SSC   90  70  88  68 /  30  10  10  10
OGB   92  70  90  69 /  20  10  10  10

.CAE...
GA...NONE.
SC...NONE.

LCV

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 4:41 PM EDTSevere Thunderstorm WarningCAELexington, Newberry, Saluda34 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.